MAUDE Adverse Event Report: AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular

AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular
Model Number DRT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Retinal Detachment (2047); Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following implantation of a preloaded multifocal toric intraocular lens (iol) in the patient's right eye, the patient experienced halos at night and difficulty with both distance and near vision.The patient reported that halos remained present; however, her primary concern was poor near and distance vision.The patient indicated that she relied primarily on her left eye, which retained the natural lens and utilized a contact lens, for functional vision.The patient reported discussing her symptoms with the implanting physician and was advised to allow additional time for adaptation because the lens was reported to be well positioned and centered.The patient was prescribed glasses; however, no new prescription was provided, and the patient stated that her near vision was worse while wearing the glasses.The patient reported using restasis® eye drops for dry eye management.The patient stated that she remained able to perform activities of daily living by relying on her left eye and utilizing multiple pairs of glasses and sunglasses.The patient reported that no medications outside the standard of care were prescribed and that she planned to obtain a second opinion regarding her symptoms.Additional information indicated that the lens was explanted from the patient's right eye and replaced with a non-johnson & johnson intraocular lens.The patient clarified that a retinal tear occurred in 2026 and was treated with laser surgery in (b)(6) 2026.The patient stated that vitrectomy was not performed during the surgery in (b)(6) 2026.The patient subsequently clarified that a vitrectomy was performed on (b)(6) 2026, during the iol explant procedure and replacement with a new lens.According to the patient, the vitrectomy was performed due to bothersome floaters affecting vision, and the physician elected to perform the vitrectomy at the same time as the lens exchange procedure.Following the lens exchange, the patient reported improvement in her symptoms, although she described the eye as being "a little scratchy." the patient reported that no additional medications or interventions were provided between the initial implantation and the explant procedure.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is a day or two after the cataract surgery was performed.Section h6: health effect - impact code: 4613 - minor injury/ illness / impairment (this code is used for the reported blurry vision, floaters & dry eye issues).Section h6: health effect - impact code: 4625 - additional surgery (this code was used for the reported unplanned vitrectomy & secondary surgical intervention/laser treatment).Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS Odyssey Toric II IOL
Common Device Name
Lens, Multifocal Intraocular
Manufacturer (Section D)
AMO Manufacturing Netherlands
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50735061
Report Number3012236936-2026-000269
Device Sequence Number18791568
Product Code MFK
UDI-Device Identifier05050474811720
UDI-Public(01)05050474811720(17)270318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT225
Device Catalogue NumberDRT2250090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight135 LB
Patient RaceWhite